MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960784
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to loosening of the femoral at the bone to cement interface.Cement manufacturer was unknown.It was also reported that the offset femoral adapter bolt broke off inside 5 degree femoral adapter, causing the size 4 tc3 femur to become loose.There was surgical delay of 2.5 hours.Doi: (b)(6) 2015.Dor: (b)(6) 2024.Affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "patient was revised due to loosening of the femoral at the bone to cement interface.Cement manufacturer was unknown.It was also reported that the offset femoral adapter bolt broke off inside 5 degree femoral adapter, causing the size 4 tc3 femur to become loose.There was surgical delay of 2.5 hours.Doi: october 27,2015 / dor: february 6,2024 / affected side: left knee.The product was not returned to depuy synthes, however photos were provided for review.Review of the radiological images and photograph revealed that the threaded portion of the sig fem adap +2/-2 offset bolt has broken off.The broken fragment nor the fracture surface can be observed in the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [960784 / 702077] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the sig fem adap +2/-2 offset bolt would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [960784 / 702077] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.
 
Event or Problem Description
Additional information was received: -yes the bolt was broken into two pieces.

Brand Name
SIG FEM ADAP +2/-2 OFFSET BOLT
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18721062
Report Number1818910-2024-03522
Device Sequence Number5586873
Product Code JWH
UDI-Device Identifier10603295233947
UDI-Public10603295233947
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number960784
Device Lot Number702077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale